MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950060
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Injury (2348); Disability (2371); Bowel Perforation (2668); Fibrosis (3167)
Date of Event 05/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventrio st(device #2) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol ventrio st (device #2).An additional emdr was submitted to represent the bard/davol ventrio st(device #1).Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two (2) unspecified bard/davol ventrio st(device #1 and device #2 )on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the two (2) ventrio st(device #1 and device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two (2) unspecified bard/davol ventrio st(device #1 and device #2 )on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the two (2) ventrio st(device #1 and device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 1998 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with composix mesh (device #1).Per operative notes, ¿the fascial hernia defects were repaired with a piece of composix mesh (device #1) and secured using sutures.¿ (b)(6) 1999 - patient was diagnosed with recurrent ventral hernia thereby underwent repair.Per operative notes, ¿excised old scar tissue and freed the hernias surrounded the mesh (device #1).The largest hernia noted in right upper quadrant portion of mesh and bowel adherent to undersurface of mesh.There was bowel obstruction was secondary to hernia.The defects were repair with two synthetic meshes and secured using sutures.¿ (b)(6) 2002 - patient was diagnosed with small bowel obstruction thereby underwent exploratory laparotomy with resection of some mesh (device #1).Per operative notes, ¿small bowel was densely adherent to a layer of underlying mesh appeared to be the point of obstruction.Resected them and as well as some of mesh (device #1) on right lateral portion.¿ (b)(6) 2012 - patient was diagnosed with multiple recurrent incarcerated ventral hernias thereby underwent open repair with implant of ventrio st meshes (device #2 & #3).Per operative notes, ¿there were extensive amounts of large and small bowel herniated into multiple defects and adherent to previously placed mesh (device #1).Adhesions were lysed and hernia sacs were separated by a bridge of fascia without excising the mesh completely.Component separation was done, a preformed ventrio st mesh (device #2) was placed under this and tacked.The upper abdominal hernia was then repaired with a piece of dual ventrio st mesh (device #3) which placed into abdominal cavity and tacked.¿ (b)(6) 2016 - patient was diagnosed with infected abdominal wall mesh secondary to small bowel fistula thereby underwent repair with mesh removal.Per operative notes, ¿there were two layers of mesh that had to be cut through.Entered a pocket of pus near umbilicus.There was hole in small bowel that was adherent to mesh, and they were lysed along with fistula.The mesh (device #1, #2 & #3) was then excised off.¿ attorney alleges that the patient had abscess, adhesions, bowel perforation, bowel removal, fistula, mesh migration, pain, infected mesh and hole in small bowel adherent to mesh.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventrio st(device #2) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 4 years, 3 months post implant of ventrio st mesh, patient was diagnosed with bowel perforation, infection, fistula, abscess, inflammation, adhesions and fibrosis thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists bowel perforation, infection, fistula, inflammation and adhesions as possible complications.The warning section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device".A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-may-2011) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventrio st (device #3).Additional emdr was submitted to represent the bard/davol mesh ¿ composix (device #1) and an additional supplemental emdr was submitted to represent the ventrio st (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8919955
Report Number1213643-2019-07395
Device Sequence Number14052581
Product Code FTL
UDI-Device Identifier00801741031557
UDI-Public(01)00801741031557(17)130528(10)HUVE0185
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2013
Device Catalogue Number5950060
Device Lot NumberHUVE0185
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Life Threatening; Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight110 KG